Arkansas, 2003

Damaging Wind in Arkansas, August 11, 2003

August 11, 2003 · NWS LZK · 1 event in 1 county or zone

Thunderstorm winds knocked a tree onto a canopy at a church in Clarksville, with a utility pole downed as well.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Thunderstorm winds knocked a tree onto a canopy at a church in Clarksville, with a utility pole downed as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 11, 1:50 PM CST, 10 minutes earlier.

Area forecast discussion, Aug 11, 1:50 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 PM CDT MON AUG 11 2003

POPS WILL CONTINUE IN A DIURNAL PATTERN IN THE SHORT TERM. EARLY
TONIGHT WILL GET SOMEWHAT HIGHER POPS OVER THE WEST HALF AND KEEP A
SLIGHT CHANCE EAST. WEAK LOW ALOFT WILL SINK SLOWLY TO THE SOUTHWEST
AND FILL GRADUALLY AS H5 RIDGE STRENGTHENS FROM THE EAST COAST.
SURFACE LOW/INVERTED TROUGH ALONG WITH GULF COAST WILL MOVE WEST IN
THE MEANTIME. THIS WILL KEEP CLOUDS OVER THE STATE AS WELL AS GIVING
AN EASTERLY COMPONENT TO THE WIND...KEEPING TEMPERATURES FROM RISING
TOO MUCH.

HRO   62  86  64  84 /  20  30  30  40
LIT   71  91  71  89 /  20  30  30  40
HOT   73  90  71  89 /  20  30  30  40
PBF   69  92  71  90 /  20  30  30  40

.LZK...NONE.

32
Hazardous weather outlook, Aug 11, 4:00 AM CST, 10 hours before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON AUG 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS WESTERN
ARKANSAS AND EASTERN OKLAHOMA TODAY AND TONIGHT. WHILE NO SEVERE
WEATHER IS EXPECTED...SCATTERED SHOWERS AND THUNDERSTORMS WILL
PREVAIL. THE BEST CHANCES OF SEEING SHOWER ACTIVITY WILL BE OVER
SOUTHWEST ARKANSAS THIS MORNING AND ACROSS THE WESTERN HALF OF THE
STATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

UNSETTLED WEATHER IS LIKELY FROM TUESDAY THROUGH FRIDAY. AN UPPER
LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO ARKANSAS FROM THE NORTHEAST
BY EARLY TUESDAY. THIS LOW WILL TRACK WESTWARD ACROSS THE STATE AND
TAKE UP POSITION IN SOUTHWEST TEXAS BY THURSDAY EVENING. WITH THE
LOW TRACKING OVERHEAD AND NUMEROUS UPPER LEVEL DISTURBANCES ROTATING
AROUND THE FEATURE...LOOK FOR A CONTINUING CHANCE OF SHOWERS AND
THUNDERSTORMS. NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED BUT A FEW
INDIVIDUAL CELLS MAY APPROACH SEVERE LIMITS DURING THE LATE
AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

56

The radar

The Western Arkansas radar (KSRX), 83 km away, was scanning. The volume nearest the first event began at 20:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Johnson

When
August 11, 2:00 PM CST
Where
Johnson County, Clarksville
Measured
50 kt (58 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
35.467, -93.467

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333378.